MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 100W
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was originally reported to lumenis on the 6-jan-2022 as not having occurred during a procedure (thus no patient involved).On 28-jan-2022 lumenis received a user facility submitted report by (b)(6) ref: (b)(4) that stated "patient asleep for holep.Key port was found to be faulty, would not turn on.Procedure abandoned and patient woken up and rebooked" and "patient underwent an anesthetic and invasive arterial line in preparation for holep".A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.Device was manufactured on 19-dec-2017 and installed at the customers site (b)(6) 2018.A lumenis service engineer visited the site one (1) day after the reported event and examined the device.The engineer found a faulty key switch and replaced it, unrelated to the event the engineer also found a damage in the footswitch cable, a new footswitch will be sent to the user.After reconfirming its operation, the engineer returned the system to the facility in working order.A review of system risk files found the risk of system failure (1007143_b - risk # 2.13) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.A review of historical product complaints shows that the same malfunction of a faulty key switch has not led to serious injury in the past two years.A review of subject labeling, (0637-117-01de-l, revision b versapulse powersuite op manual) revealed in the laser preparation section the steps to be performed prior to using the system.It states, ".You or the nursing staff at your facility will perform the daily maintenance routines associated with the laser and any delivery systems used during surgery, including inspecting and cleaning the laser and delivery systems; connecting, disconnecting, and sterilizing the delivery systems; and verifying the aiming beam integrity" and "warning - verifying the aiming beam integrity is extremely important for the safe operation of your laser equipment.Do not use the laser or delivery system if the aiming beam is not visible" in addition in the pre-operative instructions among the tests that should be done prior to using the system it states ".]turn on the main electrical service (wall circuit breaker), turn on the laser, as instructed in the "laser basics" section of this manual, verify the aiming beam integrity, as instructed in the "aiming beam verification" section of this manual" and "caution - always verify that the desired treatment values are displayed on the control screen before initiating treatment.If there is no change in display values when the control screen or remote control selectors are pressed, or if the control screen appears otherwise erratic, do not use the laser".The device user manual instructs the user to test the device before initiating a treatment.Although unreported by the facility, since the device key switch failed to operate, in it is likely that the user failed to test out the versapulse powersuite prior to clinical use.In this case, the patient was awakened from anesthesia, the procedure was cancelled, although there was no report of injury associated with this event, lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution, lumenis is reporting this event to the fda.According to the meddev 2 12-1 section 5.1.3.5 expected and foreseeable side effects and based on the above, this is a known risk which is clearly documented in the product information (manufacturer labeling) and quantified in the technical documentation with appropriate risk assessment.Therefore, this case need not be reported by the manufacturer to the national competent authority, mhra.In addition, according to the meddev 2 12-1 section 5.1.5.1 reportable use errors, a use error related to medical devices, which did not result in death or serious deterioration in state of health or serious public health threat, need not be reported by the manufacturer to the national competent authority, mhra.This case did not result in a death or serious deterioration in state of health, nor is there a serious public health threat.In summary, based on meddev 2 12-1 sections 5.1.3 and 5.1.5, this case is not reportable to mhra.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
This complaint was originally reported to lumenis on the 6-jan-2022 as not having occurred during a procedure (thus no patient involved).On 28-jan-2022 lumenis received a user facility submitted (b)(6) ref: (b)(4).The new information has been added to the complaint.Complaint description "patient asleep for holep.Key port was found to be faulty, would not turn on.Procedure abandoned and patient woken up and rebooked" and "patient underwent an anesthetic and invasive arterial line in preparation for holep".

Brand Name
VERSAPULSE POWERSUITE 100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key13534420
Report Number3004135191-2022-00004
Device Sequence Number4039885
Product Code GEX
UDI-Device Identifier07290109140551
UDI-Public07290109140551
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 100W
Device Catalogue NumberRG0638-803-00
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown